Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 101, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 9, 2006, 6:05 PM CDT for Milwaukee County, Waukesha County, Wisconsin. It was in force for 55 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2006, 6:05 PM CDT (23:05 UTC)
- Expired
- Jul 9, 2006, 7:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Milwaukee County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 43 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 6:10 PM CDT | HAIL 0.25 | 4 W Brookfield, WI | |
| Jul 9, 6:15 PM CDT | HAIL 1.25 | Brookfield, WI | CORNER OF BLUEMOUND AND CALHOUN. |
| Jul 9, 6:18 PM CDT | HAIL 0.75 | Elm Grove, WI | |
| Jul 9, 6:20 PM CDT | TSTM WND GST 66 | 2 Nw New Berlin, WI | |
| Jul 9, 6:25 PM CDT | HAIL 0.5 | 2 Sw Milwaukee, WI | |
| Jul 9, 6:25 PM CDT | HAIL 0.75 | West Allis, WI | ESTIMATED GUSTS OF 40 - 50 MPH. |
| Jul 9, 6:26 PM CDT | HAIL 0.75 | 2 Sw West Allis, WI | |
| Jul 9, 6:29 PM CDT | HAIL 1 | 1 E West Allis, WI | |
| Jul 9, 6:30 PM CDT | HAIL 1 | Milwaukee, WI | CORNER OF 92ND AND MORGAN AVENUE. |
| Jul 9, 6:32 PM CDT | HAIL 1 | West Allis, WI | |
| Jul 9, 6:43 PM CDT | TSTM WND GST 50 | 4 Nw Cudahy, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 727 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 092305 SVRMKX WIC079-133-100000- /O.NEW.KMKX.SV.W.0101.060709T2305Z-060710T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 605 PM CDT SUN JUL 9 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAUKESHA COUNTY IN SOUTHEAST WISCONSIN MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN * UNTIL 700 PM CDT * AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BROOKFIELD...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ELM GROVE BY 610 PM CDT... WEST ALLIS AND WAUWATOSA BY 615 PM CDT... WEST MILWAUKEE...MILWAUKEE...GREENFIELD AND 6 MILES NORTH OF GREENDALE BY 620 PM CDT... ST. FRANCIS...CUDAHY AND SOUTH MILWAUKEE BY 635 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4311 8822 4302 8824 4283 8777 4304 8767 $$ GEHRING
4 follow-up statements
000 WWUS53 KMKX 092317 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 616 PM CDT SUN JUL 9 2006 WIC079-133-100000- /O.CON.KMKX.SV.W.0101.000000T0000Z-060710T0000Z/ WAUKESHA WI-MILWAUKEE WI- 616 PM CDT SUN JUL 9 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR MILWAUKEE AND WAUKESHA COUNTIES... AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ELM GROVE...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WEST ALLIS BY 625 PM CDT WEST MILWAUKEE...GREENFIELD...GREENDALE AND MILWAUKEE BY 630 PM CDT ST. FRANCIS...SAINT FRANCIS...CUDAHY AND SOUTH MILWAUKEE BY 650 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4309 8820 4301 8822 4283 8777 4304 8767 $$ SPEICHER/HENTZ
000 WWUS53 KMKX 092328 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 625 PM CDT SUN JUL 9 2006 WIC079-133-100000- /O.CON.KMKX.SV.W.0101.000000T0000Z-060710T0000Z/ WAUKESHA WI-MILWAUKEE WI- 629 PM CDT SUN JUL 9 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR MILWAUKEE AND WAUKESHA COUNTIES... AT 621 PM CDT...TRAINED WEATHER SPOTTERS REPORTED THIS SEVERE THUNDERSTORM WAS PRODUCING HALF DOLLAR SIZED HAIL. THIS STORM WAS LOCATED NEAR WEST ALLIS...MOVING SOUTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SOUTH MILWAUKEE...CUDAHY...ST. FRANCIS AND SAINT FRANCIS BY 630 PM CDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4308 8815 4299 8817 4279 8780 4300 8767 $$ SPEICHER/HENTZ
000 WWUS53 KMKX 092339 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 639 PM CDT SUN JUL 9 2006 WIC079-133-100000- /O.CON.KMKX.SV.W.0101.000000T0000Z-060710T0000Z/ WAUKESHA WI-MILWAUKEE WI- 639 PM CDT SUN JUL 9 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTHERN MILWAUKEE AND EAST CENTRAL WAUKESHA COUNTIES... AT 637 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR GREENDALE...MOVING SOUTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SOUTH MILWAUKEE AND OAK CREEK BY 645 PM CDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4308 8815 4299 8817 4279 8780 4300 8767 $$ SPEICHER/HENTZ
000 WWUS53 KMKX 092359 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 659 PM CDT SUN JUL 9 2006 WIC079-133-100007- /O.EXP.KMKX.SV.W.0101.000000T0000Z-060710T0000Z/ WAUKESHA WI-MILWAUKEE WI- 657 PM CDT SUN JUL 9 2006 ...THE SEVERE THUNDERSTORM WARNING FOR MILWAUKEE AND WAUKESHA COUNTIES EXPIRES AT 700 PM CDT... LAT...LON 4308 8815 4299 8817 4279 8780 4300 8767 $$ SPEICHER/HENTZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 1:30 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jul 9, 1:30 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 130 PM CDT SUN JUL 9 2006 .DISCUSSION...FORECAST FOCUS ON SEVERE POTENTIAL TODAY...THEN NEXT CHANCE OF PRECIP MIDWEEK. STRONG UPPER LVL SHORTWAVE IN THE LAKE SUPERIOR REGION EXPECTED TO TRACK SOUTHEAST TOWARD THE THE ERN GRT LAKES BY SUNRISE MONDAY. AT UPR LEVELS...BEST UPPER DIFLUENCE AND Q-G FORCING SHOULD REMAIN NORTH OF MY CWA (OVR NORTHERN LOWER MI) CLOSER TO BETTER HEIGHT FALLS...ALTHOUGH BOTH GFS/NAM-WRF DO INDICATE A MODERATE H7-H5 Q-VECTOR CONVRG MOVG THRU THE AREA BETWEEN 18Z-06Z (ASSOCD WITH TRALING VORT MAX). BETTER FORCING TO COME FROM LOWER LEVELS AS MODELS AGREE IN DRAGGING A POTENT SFC TROF/COLD FRONT THRU THE FORECAST AREA GENERALLY FROM LATE AFTN INTO EVENING HOURS (22Z-06Z). STRONG FRONTOGENESIS AND IMPRESSIVE 0-2KM CONVERGENCE AHEAD OF FRONT EXPECTED TO PROVIDE SUFFICIENT LIFT TO INITIATE...DEEP MOIST CONVECTION. MODIFIED RUC SOUNDINGS INDIDICATING ALMOST 1900 J/KG OF MLCAPE FOR KMKE VALID AT 23Z SUN...WITH MID 80S AND 66 DEW POINT. THERMAL RIDGE AHEAD OF FRONT. THIS COMBINED WITH A 500 MB 45KT JET ASSOCIATED WITH THE SHORT WAVE SHOULD PRODUCE DEEP LAYER SHEAR (0-6KM) VALUES IN THE UPPER 30 TO LOWER 40S KNOT RANGE OVR SOUTHEAST WISCONSIN BY MID TO LATE AFTERNOON...PROVIDING SOME STORM ORGANIZATION. STEEP LOW-LVL LAPSE RATES AND SOME MID LEVEL DRY AIR RESULTING IN DCAPE VALUES NR 1000 J/KG AROUND 00Z...WITH WET BULB ZERO AROUND 9600 FT BEFORE CONVECTIVE INITIATION. THUS THE POTENTIAL FOR A STRONG TO SEVERE CONVECTIVE LINE REMAINS DURING THE LATE AFTERNOON AND EVENING HOURS...WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. HOWEVER 0-3KM HELICITY HAS INCREASED TO 150-200 M2/SEC2 IN THE SOUTHEAST...SO SOME SUPERCELL POTENTIAL EXIISTS. ALSO SOME MARINE CONCERNS...AS COLD FRONT MOVG DOWN LAKESHORE THIS AFTN EXPECTED TO PROVIDE A SUDDEN WIND SHIFT...WITH STRONG AND GUSTY N/NE WINDS AROUND 30 KNOTS LIKELY BEHIND FRONT. SMALL CRAFT ADVISORY HAS BEEN ISSUED TO HIGHLIGHT THIS THREAT. MODEL SOUNDINGS SHOWING SOME INDICATION OF LOW CLOUDS BEHIND FRONT...AND VIS SATELLITE IMAGRY SHOWING MORE OF A BROKEN CLOUD AREA. SFC HIGH SHOULD BUILD INTO GREAT LAKES REGION ON MONDAY FOR DRY...BUT COOLER CONDITIONS AS SFC WINDS MAINTAIN AN EASTERLY COMPONENT. DEPENDING ON CLOUD COVER HI TEMPS COULD STRUGGLE TO REACH THE MID 70S ALONG THE LAKESHORE COUNTIES. DRY CONDITIONS SHORT LIVED HOWEVER...AS NEXT CHANCE OF PRECIP COMMENCES ON TUESDAY AS WARM FRONT LIFTS NORTHWARD THRU THE AREA. GFS NOW BACKING OFF ON NORTHWARD PUSH OF PRECIP. HOWEVER NAM SHOWING PRECIP WATER VALUES APPROACHING 2 INCHES. WILL PUSH UP THE GREATEST POP CHANCES TO TUESDAY NIGHT. WITH THE VERY TROPICAL AMS IN PLACE...WILL HAVE TO KEEP EYE ON HEAVY RAINFALL POTENTIAL. HOWEVER GIVEN THE GFS FLIP FLOP ON NORTHWARD EXTENT OF HEAVY RAIN WILL NOT MENTION HEAVY RAIN POTENTIAL YET IN THE ZONES. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && HENTZ
Hazardous weather outlook, Jul 9, 4:47 AM CDT, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 447 AM CDT SUN JUL 9 2006 WIZ046-047-051-052-056>060-062>072-101000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 447 AM CDT SUN JUL 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE SOUTH ACROSS WISCONSIN...REACHING SOUTHERN PORTIONS OF THE STATE EARLY THIS EVENING. MEANWHILE...A POTENT UPPER TROUGH SHOULD SWING SOUTHEASTWARD FROM LAKE SUPERIOR TO NORTHERN LOWER MICHIGAN BY THIS EVENING. THE SUN WILL BE OUT MUCH OF THE DAY AND ALLOW FOR THE HUMID AIRMASS SOUTH OF THE FRONT TO BECOME VERY UNSTABLE BY THE AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN CENTRAL WISCONSIN ALONG THE COLD FRONT AND MOVE INTO SOUTHERN WISCONSIN BY THE EVENING HOURS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS BEING THE PRIMARY THREAT. LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLOW MOVING LOW PRESSURE SYSTEM SHOULD MOVE ACROSS THE NORTHERN PLAINS AND GREAT LAKES TUESDAY AND WEDNESDAY. THUNDERSTORMS ARE LIKELY AND THE VERY MOIST AIRMASS SUGGESTS THAT HEAVY RAIN IS POSSIBLE OVER PARTS OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND EARLY THIS EVENING. LMZ643>646-665-101000- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 447 AM CDT SUN JUL 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE SOUTH ACROSS WISCONSIN...REACHING SOUTHERN PORTIONS OF THE STATE EARLY THIS EVENING. MEANWHILE...A POTENT UPPER TROUGH SHOULD SWING SOUTHEASTWARD FROM LAKE SUPERIOR TO CENTRAL LAKE MICHIGAN BY THIS EVENING. THE SUN WILL BE OUT MUCH OF THE DAY AND ALLOW FOR THE HUMID AIRMASS SOUTH OF THE FRONT TO BECOME VERY UNSTABLE BY THE AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN CENTRAL WISCONSIN ALONG THE COLD FRONT AND MOVE INTO SOUTHERN WISCONSIN AND SOUTHERN LAKE MICHIGAN BY THE EVENING HOURS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS BEING THE PRIMARY THREAT. LARGE HAIL IS ALSO POSSIBLE. CONDITIONS OVER LAKE MICHIGAN WILL BECOME RATHER ROUGH THIS EVENING AS GUSTY NORTH WINDS OF 15 TO 25 KNOTS DEVELOP BEHIND THE COLD FRONT. WAVES ARE EXPECTED TO BUILD TO 4 TO 7 FEET AND THERE WILL BE LOCAL RIP TIDES DURING THE NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLOW MOVING LOW PRESSURE SYSTEM SHOULD MOVE ACROSS THE NORTHERN PLAINS AND GREAT LAKES TUESDAY AND WEDNESDAY. THUNDERSTORMS ARE LIKELY BUT THE THREAT FOR SEVERE WEATHER LOOKS RATHER MARGINAL. CRAVEN
In the hours before
Special weather statement, Jul 9, 4:05 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 405 PM CDT SUN JUL 9 2006 WIZ046-047-051-052-056>060-062>072-092315- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 405 PM CDT SUN JUL 9 2006 THUNDERSTORMS WERE INCREASING IN COVERAGE AND INTENSITY OVER SOUTHWEST WISCONSIN. THESE STORMS WERE MOVING SOUTHEAST AT 30 MPH...AND MAY REACH AREAS WEST OF MADISON...MAINLY OVER IOWA AND SOUTHERN SALK COUNTIES AROUND 430 PM. OTHER THUNDERSTORMS THAT WERE OVER NORTHEAST WISCONSIN HAVE PUSHED OUT OVER LAKE MICHIGAN EAST OF DOOR COUNTY. HOWEVER A COLD FRONT WAS SAGGING SOUTH ACROSS CENTRAL WISCONSIN...AND MORE THUNDERSTORMS MAY DEVELOP ALONG THE FRONT AND PUSH INTO PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN LATE THIS AFTERNOON AND EVENING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PORTIONS OF SOUTHEAST WISCONSIN...NORTH OF MILWAUKEE UNTIL 8 PM CDT. HENTZ
Special weather statement, Jul 9, 4:30 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 430 PM CDT SUN JUL 9 2006 WIZ046-047-051-052-056>060-062>072-092315- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 430 PM CDT SUN JUL 9 2006 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PORTIONS OF SOUTHEAST WISCONSIN...NORTH OF MILWAUKEE UNTIL 8 PM CDT... OTHER THUNDERSTORMS THAT WERE OVER NORTHEAST WISCONSIN HAVE PUSHED OUT OVER LAKE MICHIGAN EAST OF DOOR AND KEWAUNEE COUNTY. HOWEVER A COLD FRONT WAS SAGGING SOUTH ACROSS CENTRAL WISCONSIN...AND SOME THUNDERSTORMS WERE DEVELOPING FROM NEAR LAKE WINNEBAGO TO NORTH OF SHEBOYGAN. THIS FRONT WILL PUSH SOUTH INTO SOUTH CENTRAL AND SOUTHEAST WISCONSIN LATE THIS AFTERNOON AND EVENING. THUNDERSTORMS WERE INCREASING IN COVERAGE OVER SOUTHWEST WISCONSIN. THESE STORMS WERE MOVING SOUTHEAST AT 30 MPH...AND WILL AFFECT AREAS WEST OF MADISON...MAINLY OVER IOWA AND SAUK COUNTIES THROUGH 530 PM. SOME OF THESE STORMS COULD PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL. HENTZ
Special weather statement, Jul 9, 5:21 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 521 PM CDT SUN JUL 9 2006 WIZ046-047-051-052-056>060-062>072-100030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 521 PM CDT SUN JUL 9 2006 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PORTIONS OF SOUTHEAST WISCONSIN...NORTH OF MILWAUKEE UNTIL 8 PM CDT... THUNDERSTORMS EXTENDED FROM JUST SOUTH AND EAST OF MANITOWOC AND OUT OVER LAKE MICHIGAN. A COLD FRONT WAS SAGGING SOUTH ACROSS CENTRAL WISCONSIN...AND SOME THUNDERSTORMS WERE DEVELOPING FROM NEAR LAKE WINNEBAGO TO NEAR SHEBOYGAN. THIS FRONT WILL PUSH SOUTH INTO SOUTH CENTRAL AND SOUTHEAST WISCONSIN LATE THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS WERE DEVELOPING IN ADVANCE OF THE FRONT OVER PORTIONS OF WAUKESHA COUNTY. THESE STORMS SHOULD AFFECT PORTIONS OF THE MILWAUKEE METRO AREA BY 545 PM. OTHER ISOLATED THUNDERSTORMS WERE OCCURRING OVER PORTIONS OF SOUTH CENTRAL WISCONSIN WEST OF MADISON OVER SAUK...AND IOWA COUNTIES. ALL THESE STORMS WERE MOVING SOUTHEAST AT 30 MPH...AND COULD PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL. HENTZ
Local storm report, Jul 9, 5:58 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
558 PM CDT SUN JUL 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL HARTLAND 43.10N 88.34W
07/09/2006 E0.50 INCH WAUKESHA WI PUBLIC
0555 PM HAIL PEWAUKEE 43.09N 88.25W
07/09/2006 E0.25 INCH WAUKESHA WI TRAINED SPOTTER
&&
DRHLocal storm report, Jul 9, 6:02 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
602 PM CDT SUN JUL 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL PEWAUKEE 43.09N 88.25W
07/09/2006 E0.25 INCH WAUKESHA WI TRAINED SPOTTER
ESTIMATED 40-45 MPH WIND GUSTS.
&&
DRHLocal storm report, Jul 9, 6:03 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
603 PM CDT SUN JUL 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL BROOKFIELD 43.06N 88.12W
07/09/2006 E0.25 INCH WAUKESHA WI TRAINED SPOTTER
ESTIMATED 40 MPH WIND GUSTS.
&&
DRHThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:32 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 43 min |
| Jul 9, 5:38 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 27 min |
| Jul 9, 5:39 PM CDT | Special Marine Warning | MKX | 53 min | |
| Jul 9, 6:19 PM CDT | Special Marine Warning | MKX | 86 min | |
| Jul 9, 6:50 PM CDT | Severe Thunderstorm Warning | MKX | Racine | 30 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.